Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 44, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 25, 2005, 7:40 PM CDT for Jasper County, Newton County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2005, 7:40 PM CDT (00:40 UTC)
- Expired
- May 25, 2005, 8:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Jasper County, TX, Newton County, TX
The radar
The Lake Charles radar (KLCH), 96 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1680 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:22 PM CDT, 5 hours 18 minutes earlier.
Area forecast discussion, May 25, 2:22 PM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 222 PM CDT WED MAY 25 2005 .DISCUSSION... SURFACE FRONTAL BOUNDARY LAST PLOTTED AT MID DAY FROM LOWER ATCHAFALAYA RIVER TO DERIDDER TO NORTH OF JASPER TEXAS IS PROGGED TO MOVE SOUTHWEST TO NEAR SABINE LAKE BY EARLY THURSDAY MORNING. ON SATELLITE...ONE CAN SEE A LARGE CLUSTER OF THUNDERSTORMS MOVING SOUTHEAST 30 MPH. THIS SYSTEM COULD MOVE INTO THE NORTHWEST PARTS OF THE FORECAST AREA THIS EVENING. WILL CALL FOR A CHANCE OF SHOWERS AND THUNDERSTORMS ALL OF AREA TONIGHT DUE TO THE APPROACH OF THIS SYSTEM ALONG FRONTAL BOUNDARY. THE FRONTAL BOUNDARY IS PROGGED TO DISSIPATE NEAR THE COAST THURSDAY AFTER USHERING DRIER AIR SOUTHWARD OVER THE REGION. WITH DRIER AIR OVER THE REGION...CHANCES OF RAIN WILL BE VERY SMALL THURSDAY. ANOTHER FRONTAL BOUNDARY IS PROGGED TO MOVE SOUTH INTO CENTRAL LOUISIANA FRIDAY. MOISTURE WILL BUILD TO ABOVE NORMAL ACROSS THE AREA NEAR / SOUTH OF THIS BOUNDARY SO THAT THERE WILL BE A SIGNIFICANT CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY AND SATURDAY. FOR THE OUTLOOK PERIOD SATURDAY NIGHT THROUGH WEDNESDAY...THERE WILL BE A CHANCE OF SUMMERTIME THUNDERSTORMS MAINLY DURING THE AFTERNOONS AND EVENINGS EACH DAY. && .AVIATION... VFR THROUGH MID DAY THURSDAY EXCEPT FOR AREAS OF MOSTLY LIGHT FOG LATE TONIGHT AND EARLY THURSDAY MORNING. && .MARINE... PRESSURE GRADIENTS WILL NOT BE STRONG THROUGH FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... KLCH 68 88 68 88 / 30 0 0 30 KBPT 69 89 68 87 / 30 10 10 40 KAEX 65 87 63 89 / 40 0 0 30 KLFT 68 87 67 88 / 30 0 0 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. &&
Hazardous weather outlook, May 25, 5:49 AM CDT, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 549 AM CDT WED MAY 25 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 261200- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...CROWLEY... CAMERON AND ALEXANDRIA THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...SOUTHWEST LOUISIANA...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SURFACE FRONT WILL SLOWLY MOVE SOUTH INTO THE REGION TODAY. DAYTIME HEATING...COMBINED WITH ABUNDANT LOW LEVEL MOISTURE...WILL RESULT IN A MODERATELY UNSTABLE AIRMASS BY THE AFTERNOON ALONG AND SOUTH OF THE FRONT. THIS FRONT...ALONG WITH OUTFLOW BOUNDARIES LEFT BEHIND BY OVERNIGHT THUNDERSTORMS THAT PASSED NORTH AND EAST OF THE AREA...WILL SERVE AS FOCUS POINTS FOR ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT TODAY INTO THIS EVENING AS UPPER LEVEL DISTURBANCES PASS OVERHEAD. AREAS WEST OF A LINE FROM LAKE ARTHUR TO SIMPSON IN SOUTHWEST LOUISIANA...AND ALL OF SOUTHEAST TEXAS...HAVE BEEN PLACED IN A SLIGHT RISK BY THE STORM PREDICTION CENTER. THE PRIMARY HAZARD FROM ANY THUNDERSTORMS THAT BECOME SEVERE WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SLIGHT RAIN CHANCES WILL REMAIN IN THE FORECAST FOR THE REMAINDER OF THE WEEK...WITH INCREASING CHANCES EXPECTED FOR THE WEEKEND. AT THIS TIME...THE PROBABILITY OF SEVERE THUNDERSTORMS IS LOW. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. 13
In the hours before
Local storm report, May 25, 6:39 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
639 PM CDT WED MAY 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 2 NW CHESTER 30.94N 94.63W
05/25/2005 0.88 INCH TYLER TX STORM CHASER
REPORTED FROM CAMP TA-KU-LA.
&&
MOGGEDLocal storm report, May 25, 7:33 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
733 PM CDT WED MAY 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM TSTM WND DMG LUMBERTON 30.26N 94.20W
05/25/2005 HARDIN TX LAW ENFORCEMENT
TREES DOWN ON POWER LINES REPORTED BY HARDIN COUNTY
SHERIFFS DEPT.
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:08 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 67 min |
| May 25, 8:55 PM CDT | Special Marine Warning | LCH | 65 min | |
| May 25, 7:25 PM CDT | Severe Thunderstorm Warning | LCH | Hardin | 23 min |
| May 25, 7:52 PM CDT | Tornado Warning | LCH | Jasper, Newton | 23 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.